Drug interactions
Indacaterol-glycopyrronium + Pitolisant
Severity: Moderate
Indacaterol-glycopyrronium and Pitolisant: moderate interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Pitolisant can prolong the QT interval, and beta-agonists such as indacaterol may add to this effect. The combination may raise arrhythmia risk, especially in patients with cardiac disease or electrolyte abnormalities.
What this interaction means in plain words
Indacaterol-glycopyrronium and Pitolisant can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.
Indacaterol-glycopyrronium belongs to Respiratory; Pitolisant belongs to Central Nervous System.
Why it happens
Additive QT prolongation, with possible beta-agonist-induced hypokalemia.
What to do
Obtain baseline ECG and correct electrolytes, and monitor in patients with cardiac risk factors. Consider an alternative if QTc becomes prolonged.
What to ask your pharmacist
- Should I take them at different times of day?
- Does the dose of either medicine need to change?
- Is there anything I should avoid, such as alcohol or certain foods, while on both?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Indacaterol-glycopyrronium and Pitolisant, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Indacaterol-glycopyrronium
Other interactions of Pitolisant
- Alfuzosin + Pitolisant Major
- Amiodarone + Pitolisant Major
- Amisulpride + Pitolisant Major
- Anagrelide + Pitolisant Major
- Asenapine + Pitolisant Major
- Bupropion + Pitolisant Major
Frequently asked questions
Can I take Indacaterol-glycopyrronium with Pitolisant?
MediHelp rates the interaction as moderate. Indacaterol-glycopyrronium and Pitolisant can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Pitolisant can prolong the QT interval, and beta-agonists such as indacaterol may add to this effect. The combination may raise arrhythmia risk, especially in patients with cardiac disease or electrolyte abnormalities.
How serious is the interaction between Indacaterol-glycopyrronium and Pitolisant?
MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Obtain baseline ECG and correct electrolytes, and monitor in patients with cardiac risk factors. Consider an alternative if QTc becomes prolonged.
What other medicines interact with Indacaterol-glycopyrronium?
MediHelp also lists interactions of Indacaterol-glycopyrronium with, for example, Amisulpride, Arformoterol, Arsenic trioxide. The full list is on the Indacaterol-glycopyrronium page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.